Alert archive / Illinois / Flash Flood Warnings in 2002
Flash Flood Warning 38, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at May 11, 2002, 11:53 AM CDT for 9 counties in Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2002, 11:53 AM CDT (16:53 UTC)
- Expired
- May 11, 2002, 4:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Fulton County, IL, Knox County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Peoria County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 65 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1467 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KILX 111653
FFWSPI
ILC057-095-113-123-125-143-175-179-203-112100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1150 AM CDT SAT MAY 11 2002
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MASON COUNTY IN CENTRAL ILLINOIS
TAZEWELL COUNTY IN CENTRAL ILLINOIS
MCLEAN COUNTY IN CENTRAL ILLINOIS
WOODFORD COUNTY IN CENTRAL ILLINOIS
PEORIA COUNTY IN CENTRAL ILLINOIS
MARSHALL COUNTY IN CENTRAL ILLINOIS
STARK COUNTY IN NORTH CENTRAL ILLINOIS
FULTON COUNTY IN WEST CENTRAL ILLINOIS
KNOX COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 400 PM CDT
* AT 1145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN HAS FALLEN ACROSS MUCH OF THE AREA THIS MORNING.
1.5 TO 2 INCHES OF RAINFALL HAS BEEN ESTIMATED THIS MORNING.
ISOLATED ROADS OVER THE AREA HAVE SOME WATER OVER THEM...HOWEVER
SITUATION WILL LIKELY WORSEN DURING THE AFTERNOON.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF IN A FLOOD PRONE AREA...MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG CREEKS AND STREAMS ARE ESPECIALLY VULNERABLE
TO THE EFFECTS OF FLASH FLOODING. DO NOT ATTEMPT TO CROSS FLOODED
AREAS BY FOOT OR AUTOMOBILE.
REPORT FLASH FLOODING TO YOUR LOCAL ESDA...OR THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY
TUNED FOR LATER STATEMENTS.
LAT...LON 4103 8910 4043 8863 4034 8949 4009 9025
4068 9039 4087 9017 4115 8972
CHURCHILL
NNNNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at May 11, 10:35 AM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 11, 10:35 AM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1035 AM CDT SAT MAY 11 2002 FIRST BIG BATCH RAIN LIFTING THROUGH THE NORTHERN HALF OF ILLINOIS...WITH ACTIVITY ON A MORE SCATTERED BASIS FURTHER SOUTH. A FEW NEW STORMS BEGINNING TO DEVELOP OVER CENTRAL MISSOURI JUST NORTH OF THE WARM FRONT...AND THIS PRECIPITATION WILL ALSO MOVE NORTHEAST. WARM FRONT CURRENTLY EXTENDS FROM NORTHERN KANSAS INTO SOUTHEASTERN MISSOURI. THIS WILL LIFT SLOWLY NORTHWARD TODAY...WITH THE WIDESPREAD RAIN TO ITS NORTH ENHANCING THE BAROCLINCITY ALONG THE FRONT. THIS WILL CONTINUE TO CREATE A FAVORABLE ENVIRONMENT FOR CONVECTIVE REDEVELOPMENT THIS EVENING AND INTO THE OVERNIGHT HOURS. SEE NO REASON TO MAKE ANY BIG ADJUSTMENTS TO THE FORECASTS AS OF NOW. SEVERAL FLOOD WARNINGS FOR RIVERS WILL BE ISSUED LATER THIS MORNING BASED ON RIVER FORECAST CENTER GUIDANCE. ..04.. .ILX...FLOOD WATCH TODAY THROUGH SUNDAY ENTIRE AREA.
In the hours before
Special weather statement, May 11, 6:00 AM CDT, 5 hours 53 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-111100- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 600 AM CDT SAT MAY 11 2002 ...FLOODING AND SEVERE WEATHER POTENTIAL THROUGH TONIGHT... A WARM FRONT WILL LIFT NORTH ACROSS THE AREA TODAY WITH RAIN AND THUNDERSTORMS AND MAINLY A THREAT FOR EXCESSIVE RAINFALL. SOIL CONDITIONS REMAIN SATURATED ACROSS THE AREA...AND ANY ADDITIONAL RAINS WILL RESULT IN RISING WATER LEVELS IN LOW LYING AREAS... STREAMS...AND URBAN AREAS. LOCAL FLASH FLOODING COULD ALSO OCCUR WITH SOME STRONGER THUNDERSTORMS. TONIGHT...A COLD FRONT WILL APPROACH THE AREA RESULTING IN MORE THUNDERSTORMS. THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. ALSO...FLASH FLOODING WILL CONTINUE TO BE A SIGNIFICANT THREAT. STAY TUNED FOR FURTHER UPDATES ON THIS STORM SYSTEM. FRIEDERS
Special weather statement, May 11, 11:00 AM CDT, 53 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-111700- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT SAT MAY 11 2002 ...FLOODING AND SEVERE WEATHER POTENTIAL THROUGH TONIGHT... A WARM FRONT WILL LIFT NORTH ACROSS THE AREA TODAY WITH RAIN AND THUNDERSTORMS AND MAINLY A THREAT FOR EXCESSIVE RAINFALL. SOIL CONDITIONS REMAIN SATURATED ACROSS THE AREA...AND ANY ADDITIONAL RAINS WILL RESULT IN RISING WATER LEVELS IN LOW LYING AREAS... STREAMS...AND URBAN AREAS. LOCAL FLASH FLOODING COULD ALSO OCCUR WITH SOME STRONGER THUNDERSTORMS. TONIGHT...A COLD FRONT WILL APPROACH THE AREA RESULTING IN MORE THUNDERSTORMS. THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. ALSO...FLASH FLOODING WILL CONTINUE TO BE A SIGNIFICANT THREAT. STAY TUNED FOR FURTHER UPDATES ON THIS STORM SYSTEM.
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:29 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 46 min |
| May 11, 4:01 PM CDT | Flash Flood Warning | ILX | Fulton, Knox, McLean, Marshall, Mason, Peoria and 3 more | 6 hr |
| May 11, 4:16 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria, Tazewell, Woodford | 44 min |
| May 11, 5:48 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 42 min |
| May 11, 5:51 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 39 min |
Nearby
Flash Flood Warnings in Illinois, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.